Hail, Allen
- When
- June 3, 12:05 PM EST
- Where
- Allen County, Huntertown
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.233, -85.167
A trained spotter reported nickel size hail in Huntertown.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 3, 10:47 AM EST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EST MON JUN 3 2002 HAVE UPDATED FCST TO ADD MENTION OF SEVERE THIS AFTERNOON. PER COORDINATION WITH CLE...IND AND SPC...WILL ADD SEVERE TO ALL OF NRN INDIANA...FAR SOUTHWEST LOWER MICH AND NW OH. WARM FRONT WAS LIFTING NORTHEAST INTO WEST CENTRAL INDIANA HAD ALREADY MOVED NORTH OF LAF AT 15Z. WOLCOTT PROFILER INDICATED SW WINDS IN LOWEST GATE...SO FRONT OVER NW INDIANA APPEARS VERY SHALLOW. SEASONALLY STRONG FRONT SHOULD MOVE NORTHEAST INTO FAR NRN INDIANA THIS AFTERNOON. GIVEN ANTICIPATED CAPES THIS AFTN OF AROUND 3000 J/KG AND STRONG SFC BOUNDARY...EXPECT CONTINUE TO DEVELOP ALONG AND JUST NORTH OF THE FRONT. CONVECTION SHOULD INTENSIFY THIS AFTERNOON WITH LOCAL HEATING AND MVMNT OF FRONT. .IWX...NONE. SKIP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 AM EST MON JUN 03 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 AM 9 E BENTON HARBOR MI WIND DAMAGE
06/03/02 BERRIEN REPORTED BY HAM RADIO
OPERATOR. TREES AND
POWER LINES DOWN NEAR
INTERSECTION OF ROUTE
152 AND ROUTE 140.INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1124 AM EST MON JUN 3 2002 ...THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH THIS EVENING... A WARM FRONT WILL MOVE NORTH ACROSS ILLINOIS...INDIANA AND OHIO THROUGH THIS EVENING AND HELP TRIGGER THUNDERSTORMS. LARGE HAIL WILL BE POSSIBLE WITH THUNDERSTORMS ALONG AND NORTH OF THE FRONT. THUNDERSTORMS THAT FORM NEAR OR SOUTH OF THE FRONT...MAINLY SOUTH OF A LINE FROM ROCHESTER TO LIMA...WILL ALSO HAVE THE POTENTIAL FOR DAMAGING WINDS AND EVEN AN ISOLATED TORNADO. IN ADDITION...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCH RAINFALL AMOUNTS IN A VERY SHORT PERIOD OF TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SKYWARN SPOTTERS SHOULD REMAIN ALERT AND ARE ASKED TO REPORT SEVERE WEATHER. SKIP
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1124 AM EST MON JUN 3 2002 ...THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH THIS EVENING... A WARM FRONT WILL MOVE NORTH ACROSS ILLINOIS...INDIANA AND OHIO THROUGH THIS EVENING AND HELP TRIGGER THUNDERSTORMS. LARGE HAIL WILL BE POSSIBLE WITH THUNDERSTORMS ALONG AND NORTH OF THE FRONT. THUNDERSTORMS THAT FORM NEAR OR SOUTH OF THE FRONT...MAINLY SOUTH OF A LINE FROM ROCHESTER TO LIMA...WILL ALSO HAVE THE POTENTIAL FOR DAMAGING WINDS AND EVEN AN ISOLATED TORNADO. IN ADDITION...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCH RAINFALL AMOUNTS IN A VERY SHORT PERIOD OF TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SKYWARN SPOTTERS SHOULD REMAIN ALERT AND ARE ASKED TO REPORT SEVERE WEATHER. SKIP
The Northern Indiana radar (KIWX), 47 km away, was scanning. The volume nearest the first event began at 17:06 UTC.
1 hail. Local standard time, as filed.
A trained spotter reported nickel size hail in Huntertown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301059.